Alert archive / Idaho / Winter Storm Watches in 2011

Winter Storm Watch 6, NWS Spokane, WA

April 3, 20114 counties in Idaho

NWS Spokane, WA issued this winter storm watch at Apr 3, 2011, 1:41 PM PDT for 4 counties in Idaho. It took effect at Apr 4, 2011, 5:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 3, 2011, 1:41 PM PDT (20:41 UTC)
In effect from
Apr 4, 2011, 5:00 PM PDT
Expired
Apr 4, 2011, 5:52 AM PDT
In force
Issued by
NWS Spokane, WA

Counties Benewah County, ID, Kootenai County, ID, Latah County, ID, Shoshone County, ID

The radar

The Spokane radar (KOTX), 97 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 8.7 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2011-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2011-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1062 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this winter storm watch went out at Apr 3, 10:38 AM PDT, 3 hours 3 minutes earlier.

Area forecast discussion, Apr 3, 10:38 AM PDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1038 AM PDT SUN APR 3 2011

.SYNOPSIS...
RAIN AND SNOW SHOWERS WILL LINGER OVER THE IDAHO PANHANDLE AND FAR
EASTERN WASHINGTON TODAY...BUT THE MAJORITY OF CENTRAL WASHINGTON
WILL ENJOY A MOSTLY SUNNY AND DRY DAY. THE NEXT STORM SYSTEM WILL
ARRIVE LATE TONIGHT AND LINGER INTO TUESDAY. THE MOUNTAINOUS
REGIONS OF NORTH IDAHO AND THE CASCADES WILL RECEIVE THE HEAVIEST
PRECIPITATION MONDAY AND TUESDAY. A COOL AND DRIER WEATHER PATTERN
IS EXPECTED BY THE SECOND HALF OF THE WEEK.

&&

.DISCUSSION...
MAY UPDATE SKY COVER FORECAST THIS MORNING BASED ON CURRENT
INCOMING VISIBLE SATELLITE IMAGERY. 12Z SOUNDING OVER KOTX
DEPICTS THE CONDITIONALLY UNSTABLE AIRMASS CONTAINED IN THE
TROF FEATURE EXITING TO THE SOUTHEAST...TO BE REPLACED WITH DIRTY
RIDGING THAT HAS ABUNDANT MOISTURE STREAMING THROUGH IT WHICH
SHOULD SPREAD PRECIPITATION IN SOMEWHAT OF A NORTHWEST TO
SOUTHEAST ORIENTATION WHILE KEEPING SOME HINT OF A RAIN-SHADOW
GIVEN THE WESTERLY FLOW ALOFT. TEMPERATURES AND WINDS WILL ALSO
GET A SECOND LOOK AND ADJUSTMENT AS NEEDED. /PELATTI

&&

.AVIATION...SOME LIGHT NUISANCE SNOW SHOWERS CONFINED TO THE
MOUNTAINS WITH THE MOST SIGNIFICANT ACTIVITY OVER THE NORTHERN
IDAHO PANHANDLE...OTHERWISE YET ANOTHER WET FRONTAL SYSTEM WILL
SAG DOWN AND INTO THE AREA TOMORROW SPREADING PRECIPITATION FROM
NORTHWEST TO SOUTHEAST WHILE LEAVING A RAIN-SHADOW OVER A GOOD
PORTION OF THE COLUMBIA BASIN IN THE 6-18Z MONDAY TIME
INTERVAL...REGARDLESS VFR CEILINGS AND VISIBILITIES ARE EXPECTED
TO PREVAIL MOST OF THE TIME. /PELATTI

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        48  35  47  38  49  33 /  20  30  70  80  30  60
COEUR D'ALENE  47  34  43  38  47  32 /  30  30  90 100  50  60
PULLMAN        48  35  47  40  47  33 /  10  30  80 100  60  40
LEWISTON       54  39  55  44  53  37 /  10  10  60  80  40  30
COLVILLE       52  35  48  37  50  33 /  20  60  70  70  40  60
SANDPOINT      44  34  42  36  44  31 /  40  50 100 100  60  80
KELLOGG        42  32  40  34  41  30 /  50  40 100 100  80  80
MOSES LAKE     57  37  57  40  55  36 /   0  10  40  30   0  10
WENATCHEE      55  37  55  38  52  36 /   0  10  40  30   0  10
OMAK           57  37  54  36  54  34 /   0  20  60  30  10  20

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&
Hazardous weather outlook, Apr 3, 5:20 AM PDT, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
520 AM PDT SUN APR 3 2011

IDZ001>004-026-027-WAZ031-041400-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
520 AM PDT SUN APR 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THE RECENT WET WEATHER HAS CAUSED MANY RIVERS AND STREAMS TO RUN
HIGH IN THE NORTHERN IDAHO PANHANDLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MORE RAIN AND HIGH ELEVATION SNOW IS EXPECTED MONDAY AND TUESDAY.
TOTAL PRECIPITATION AMOUNTS BETWEEN A HALF INCH AND AN INCH ARE
LIKELY OVER THE IDAHO PANHANDLE AND THE NORTHERN BLUE
MOUNTAINS. THE HEAVIEST PRECIPITATION WILL FALL MONDAY NIGHT.
THERE WILL BE A HEIGHTENED POTENTIAL FOR ROCK SLIDES AND MUD
SLIDES MONDAY NIGHT SINCE THE SOIL HAS BECOME SATURATED DURING
THE RECENT WET WEATHER.

FORTUNATELY...SNOW LEVELS WILL NOT BE ABOVE 4000 FEET FOR VERY
LONG. SNOW MELT SHOULD NOT BE A BIG CONTRIBUTOR TO THE RUNOFF IN
NORTH IDAHO. LOOK FOR MORE RISES ON CREEKS AND SMALL STREAMS
DURING THE EARLY TO MID PART OF THE WEEK...BUT WIDESPREAD RIVER
FLOODING IS NOT ANTICIPATED AT THIS TIME.

WAZ032>038-041-043-044-041400-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
OKANOGAN VALLEY-WATERVILLE PLATEAU-
520 AM PDT SUN APR 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...
NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

WAZ042-041400-
EAST SLOPES NORTHERN CASCADES-
520 AM PDT SUN APR 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THE NEXT ROUND OF MOUNTAIN SNOW WILL BEGIN TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MORE HIGH ELEVATION SNOW WILL FALL OVER THE CASCADE CREST MONDAY
AND MONDAY NIGHT. WINTER DRIVING CONDITIONS WILL BE LIKELY OVER
THE CASCADE PASSES.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 12:08 PM PDTFlood WatchOTXChelan, Okanogan, Whitman24 hr
Apr 3, 12:50 PM PDTRiver Flood WatchOTXWhitman21 hr

Nearby

Winter Storm Watches in Idaho, 2011Every winter storm watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.